Delhi Journal of Ophthalmology

Critical Oculocardiac Reflex In Phacoemulsification: A Case Report

Prajakta Dandekar1, Gautam Singh2
1Department of Ophthalmology, Military Hospital Gwalior, Madhya Pradesh, India.
2Department of Medicine, Military Hospital Gwalior, Madhya Pradesh, India

Editor-in-Chief, Delhi Journal of Ophthalmology, Dr R.P.Centre, AIIMS.


Corresponding Author:

Prajakta Dandekar 
DNB (Ophthalmology)
Department Of Ophthalmology
Military Hospital Gwalior, Madhya Pradesh, India
Email: prajakta0409@gmail.com


Received: 30-SEP-2020 Accepted: 18-OCT-2020 Published Online: 09-JUL-2021
DOI: https://dx.doi.org/10.7869/djo.662

Abstract
Critical Oculocardiac reflex (OCR) is very rare, especially during phacoemulsification, and we report one such case from our hospital. A 56-year-old male patient developed sudden bradycardia (pulse:38/min) and hypotension (BP:60/40mmHg) during phacoemulsification under topical anaesthesia. We terminated the surgery and managed the patient as a case of critical OCR with injection Atropine, IV fluids and inotropic drugs. Once the patient stabilised, we completed the remaining steps of the surgery successfully. Thus, life-threatening OCR can occur even in phacoemulsification and adhering to strict protocols with timely management can save a life. 

Keywords :Oculocardiac Reflex, Phacoemulsification, Atropine

Search PubMed for

Search Google Scholar for

Article Statistics